Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 65, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 26, 2009, 9:12 PM CDT for Reagan County, Texas. It was in force for 63 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2009, 9:12 PM CDT (02:12 UTC)
- Expired
- Apr 26, 2009, 10:15 PM CDT
- In force
- 63 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
County Reagan County, TX
The radar
The San Angelo radar (KSJT), 91 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 9:15 PM CDT | HAIL 0.88 | 18 Nw Big Lake, TX | TRAINED SPOTTER REPORTED NICKEL SIZE HAIL ALONG HIGHWAY 137 EIGHTEEN MILES NORTHWEST OF BIG LAKE. |
| Apr 26, 9:15 PM CDT | HAIL 1 | 18 Nw Big Lake, TX | NICKEL TO QUARTER HAIL, 915 TO 920 PM |
| Apr 26, 9:20 PM CDT | HAIL 1 | 18 Nw Big Lake, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 8:04 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.2 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1496 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 2067 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 270212
SVRMAF
TXC383-270315-
/O.NEW.KMAF.SV.W.0065.090427T0212Z-090427T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
912 PM CDT SUN APR 26 2009
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL REAGAN COUNTY IN WEST TEXAS...
* UNTIL 1015 PM CDT
* AT 910 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 7
MILES NORTH OF TEXON...OR 15 MILES NORTHWEST OF BIG LAKE...MOVING
NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
STILES...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
WARNING
FOR THE FOLLOWING RIVER IN KANSAS...
COWSKIN CREEK AT WICHITA AT 119TH STREET AFFECTING SEDGWICK COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND
BARRICADES. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED.
&&
KSC173-271412-
/O.NEW.KICT.FL.W.0016.090427T1552Z-090428T1900Z/
/COWK1.1.ER.090427T1552Z.090427T1800Z.090428T0700Z.NO/
912 PM CDT SUN APR 26 2009
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* FLOOD WARNING FOR
THE COWSKIN CREEK AT WICHITA AT 119TH STREET.
* FROM MONDAY MORNING TO TUESDAY AFTERNOON...OR UNTIL THE WARNING IS
CANCELLED.
* AT 8:00 PM SUNDAY THE STAGE WAS 10.6 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...FLOOD STAGE WILL BE REACHED BY LATE MONDAY MORNING. THE
RIVER WILL CREST NEAR 18.6 FEET BY EARLY MONDAY AFTERNOON. THE
RIVER WILL FALL BELOW FLOOD STAGE BY EARLY TUESDAY MORNING.
* IMPACT...AT 18.0 FEET...FLOOD WATERS BACKUP INTO RESIDENTIAL YARDS
SOUTHEAST OF RIVER GAGE SITE ALONG LOST CREEK CIRCLE AND SOUTHEAST
OF CENTRAL AND KARREN STREETS. FLOOD WATERS FLOW OVER 13TH STREET
ABOUT 1/4 MILE WEST OF 119TH STREET. TYPICAL FLOODING OF LOW WATER
CROSSINGS AND LOW AGRICULTURAL AREAS IS LIKELY.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME MON TUE WED
WICHITA AT 119 18.0 10.6 SUN 08 PM 16.9 17.0 11.2
$$1 follow-up statement
000 WWUS54 KMAF 270248 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 948 PM CDT SUN APR 26 2009 TXC383-270315- /O.CON.KMAF.SV.W.0065.000000T0000Z-090427T0315Z/ REAGAN TX- 948 PM CDT SUN APR 26 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR CENTRAL REAGAN COUNTY... AT 945 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 7 MILES EAST OF STILES...OR ABOUT 12 MILES NORTH OF BIG LAKE...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...CENTRAL REAGAN COUNTY AND EAST CENTRAL REAGAN COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. IF YOU ARE IN THE PATH OF THIS STORM... TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT MONDAY MORNING FOR WEST TEXAS. && LAT...LON 3123 10126 3123 10172 3142 10177 3160 10126 TIME...MOT...LOC 0247Z 242DEG 25KT 3138 10143 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 8:25 PM CDT, 47 minutes earlier.
Area forecast discussion, Apr 26, 8:25 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 825 PM CDT SUN APR 26 2009 .UPDATE... TORNADO WATCH 196 WILL REPLACE TORNADO WATCH 193. ALSO...RED FLAG WARNING FOR SOUTHEAST NEW MEXICO AND PORTIONS OF WEST TEXAS HAS EXPIRED. && .DISCUSSION... DRY LINE HAS RETREATED WESTWARD TO ALONG A LAMESA TO MONAHANS TO ALPINE LINE AS OF 27/01Z. DUE TO DECREASING WIND SPEEDS AND SLOW RH RECOVERY...THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. INFLUX OF MOIST/UNSTABLE AIR EAST OF THE SURFACE DRYLINE...IN ASSOCIATION WITH A STRENGTHENING LOW LEVEL JET AND AHEAD OF AN APPROACHING UPPER LEVE TROUGH...WILL MAINTAIN A THREAT FOR REDEVELOPMENT OF STRONG TO SEVERE CONVECTION ACROSS THE EASTERN PERMIAN BASIN LATER THIS EVENING INTO TONIGHT. TORNADO WATCH 196...EFFECTIVE UNTIL 3 AM CDT...HAS REPLACED TORNADO WATCH 193. && .PREV DISCUSSION... /ISSUED 700 PM CDT SUN APR 26 2009/ AVIATION... VFR CONDITIONS EXPECTED NEXT 24 HOURS OUTSIDE OF THUNDERSTORMS. KMAF RADAR INDICATED THAT THE SURFACE DRYLINE HAS MOVED WESTWARD TO ALONG A LAMESA TO MIDLAND TO FORT STOCKTON LINE AS OF 27/00Z. WHILE THE MAIN AREA OF STRONG/SEVERE CONVECTION ASSOCIATED WITH TORNADO WATCH #193 WILL REMAIN EAST OF THE TERMINALS THIS EVENING... SCATTERED ELEVATED STORMS ARE DEVELOPING ACROSS MIDLAND COUNTY ASSOCIATED WITH THIS RETREATING DRYLINE AS OF 00Z. WILL THEREFORE ADD TEMPO MENTION OF TSRA FOR THE KMAF TERMINAL THROUGH 03Z. PREV DISCUSSION... /ISSUED 245 PM CDT SUN APR 26 2009/ WATER VAPOR IMAGERY SHOWS A COUPLET OF UPPER SHORTWAVES OVER THE NORTHERN ROCKIES W/IN THE MAIN TROUGH...W/ONE EJECTING NE INTO ND...AND A DEEPER ONE DIGGING SE OVER THE GREAT SALT LAKE. CLOSER TO HOME...SFC ANALYSIS SHOWS THE DRYLINE HAS SHARPENED UP...AND MIXED OUT TO NEAR A KGGS-KBPG-K6R6 LINE. THE GFS INITIALIZED BEST REGARDING LOW-LEVEL MOISTURE FIELDS...AND GUIDANCE DEWPOINTS WILL BE LEANED TOWARD IN THE SHORT TERM. EAST OF THE DRYLINE...KMAF 12Z RAOB HAS COME IN SIGNIFICANTLY CAPPED...BUT LOOKS OMINOUS ONCE THE CAPPED BREAKS...W/SBCAPES IN EXCESS OF 4500 J/KG...AND MID-LEVEL LR/S APPROACHING 8 DEG C/KM. OVERNIGHT LLJ YIELDED CONSIDERABLE GULF MOISTURE RETURN...W/SFC DEWPOINTS IN THE MID-60S F AND PWATS APPROACHING 230 PCT OF NORMAL AT 1.20...SO FLASH FLOODING POTENTIAL LOOKS GOOD EAST OF THE DRYLINE FOR THIS EVENT. AS MID- LEVEL JET APPROACHES LATER THIS AFTERNOON...0-6KM SHEAR SHOULD INCREASE SUFFICIENTLY TO SUPPORT SUPERCELLS ALONG AND EAST OF THE DRYLINE. WET-BULB ZEROES LOOK OPTIMAL FOR A LARGE HAIL THREAT...AND DAMAGING WINDS CAN/T BE RULED OUT EITHER. LCLS LOOK A LITTLE HIGH FOR TORNADOES ATTM. DRYLINE WEAKENS SOMEWHAT MONDAY...BUT SURGES WESTWARD AND SHARPENS MONDAY NIGHT AS A COLD FRONT WORKS SOUTH TOWARDS THE AREA...FORMING A TRIPLE POINT IN NE NM AND LEAVING ABOUT 2/3RD OF THE FA IN THE WARM SECTOR. MODELS STILL HINT AT OVERRIDING THE FRONT W/MINOR SHORTWAVES TUESDAY AFTERNOON/EVENING. COUPLED W/UPSLOPE SE RETURN FLOW...BEST CHANCES OF CONVECTION WILL BE OVER THE WRN LOW ROLLING PLAINS AND NE PB NEAREST THE FRONT. MODELS DIFFER SLIGHTLY ON TIMING/SOUTHWARD EXTENT OF THE FRONT...BUT ARE SIMILARLY UNSTABLE IN THE WARM SECTOR TO WARRANT A MENTION OF SEVERE CONVECTION OVER THE WRN LOW ROLLING HILLS AND PB TUESDAY AND TUESDAY NIGHT...W/HEAVY RAIN ERN PB...AS FORECAST PWATS WILL BE OVER 1.5 IN THERE. OTHERWISE...WEAK RIDGING BEGINS BUILDING IN WEDNESDAY...LEAVING A DRY FORECAST THRU SATURDAY. SOMETIME OVER THE WEEKEND...MODELS HINT AT PUSHING THE RIDGE EAST AND BRINGING IN ANOTHER TROUGH. TIMING DIFFERENCES ABOUND...W/THE GFS BRINGING THE TROUGH THRU SATURDAY NIGHT...WHILE THE ECMWF LAGS CONSIDERABLY. FOR NOW...HAVE KEPT GRIDS DRY. FOR TEMPS...MODEL THICKNESSES/FORECAST SOUNDINGS MATCH UP REASONABLY W/GUIDANCE...WHICH HAS TRENDED A BIT COOLER OVER THE PAST 24 HRS. FIRE WEATHER... AS UPPER TROUGH PASSES...700MB SPEED MAX WILL MOVE EAST AND SFC PRESSURE GRADIENTS WILL SLACKEN MONDAY. HOWEVER...RH/S MONDAY AFTERNOON WILL STILL BOTTOM OUT AOB 15 PERCENT. MONDAY NIGHT...COLD FRONT WORKING ITS WAY INTO THE REGION WILL RAISE RH/S ABOVE CRITICAL CRITERIA TUESDAY AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 64 89 66 79 / 30 10 0 30 CARLSBAD NM 52 87 56 82 / 0 0 0 10 DRYDEN TX 67 89 69 83 / 30 0 0 0 FORT STOCKTON TX 59 90 63 91 / 0 0 0 10 GUADALUPE PASS TX 52 80 57 81 / 0 0 0 0 HOBBS NM 51 86 54 79 / 0 0 0 30 MARFA TX 43 83 47 84 / 0 0 0 0 MIDLAND INTL AIRPORT TX 63 89 61 81 / 10 0 0 30 ODESSA TX 62 86 61 86 / 10 0 0 30 WINK TX 55 92 64 87 / 0 0 0 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. &&
Hazardous weather outlook, Apr 26, 3:41 PM CDT, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 341 PM CDT SUN APR 26 2009 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-272045- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 341 PM CDT SUN APR 26 2009 /241 PM MDT SUN APR 26 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE DRYLINE INTO THIS EVENING. THE MOST LIKELY AREAS TO BE AFFECTED INCLUDE LOCATIONS GENERALLY EAST OF A LAMESA...TO MIDLAND...TO SANDERSON LINE. STRONG WIND GUSTS IN EXCESS OF 60 MPH...LARGE HAIL...ISOLATED TORNADOES...AND FREQUENT LIGHTING WILL BE POSSIBLE WITH ANY STORMS THAT DEVELOP. AFTER MIDNIGHT THE SEVERE WEATHER THREAT WILL BEGIN TO DIMINISH ACROSS THE AREA WITH CONCERNS THEN SHIFTING TOWARDS MODERATE TO HEAVY RAINFALL ACROSS THE NORTHEASTERN AND EAST CENTRAL PERMIAN BASIN. ELEVATED FIRE WEATHER CONCERNS ARE EXPECTED ACROSS THE SOUTHEAST NEW MEXICO PLAINS...THE WESTERN PERMIAN BASIN...THE UPPER TRANS PECOS...THE VAN HORN CORRIDOR...AS WELL AS THE DAVIS AND GUADALUPE MOUNTAINS THIS AFTERNOON. RELATIVE HUMIDITIES BELOW 15 PERCENT COMBINED WITH 20 FOOT WINDS SPEEDS IN EXCESS OF 20 MPH ARE EXPECTED. A RED FLAG WARNING REMAINS IN EFFECT THROUGH EARLY THIS EVENING. STRONG WESTERLY WINDS WILL BE POSSIBLE THIS AFTERNOON ACROSS THE GUADALUPE MOUNTAINS INCLUDING GUADALUPE PASS WITH GUSTS NEAR 50 MPH. TRAVELERS THROUGH THE AREA SHOULD REMAIN ALERT FOR POSSIBLE STRONG WIND GUSTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE PERMIAN BASIN...THE SOUTHEAST NEW MEXICO PLAINS...AND THE UPPER TRANS PECOS ON TUESDAY AS A FRONTAL BOUNDARY SAGS INTO THE REGION. LARGE HAIL ALONG WITH DAMAGING WINDS WILL BE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON ACROSS THE CENTRAL AND EASTERN PERMIAN BASIN...AS WELL AS THE LOWER TRANS PECOS. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Local storm report, Apr 26, 6:06 PM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
606 PM CDT SUN APR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 5 NW SHEFFIELD 30.74N 101.88W
04/26/2009 E2.75 INCH PECOS TX LAW ENFORCEMENT
&&
CDANIELSLocal storm report, Apr 26, 6:25 PM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
625 PM CDT SUN APR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL DUNN 32.57N 100.89W
04/26/2009 E1.00 INCH SCURRY TX FIRE DEPT/RESCUE
PEA TO QUARTER SIZE HAIL REPORTED IN DUNN.
&&
CDANIELSLocal storm report, Apr 26, 6:29 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
629 PM CDT SUN APR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD SHEFFIELD 30.69N 101.82W
04/26/2009 PECOS TX TRAINED SPOTTER
FOUR TO SIX INCHES OF WATER REPORTED ON ROADWAYS IN
SHEFFIELD.
&&
CDANIELSLocal storm report, Apr 26, 6:32 PM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
632 PM CDT SUN APR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL SHEFFIELD 30.69N 101.82W
04/26/2009 E1.00 INCH PECOS TX TRAINED SPOTTER
SPOTTER REPORTED QUARTER SIZE HAIL IN SHEFFIELD.
&&
CDANIELSSpecial weather statement, Apr 26, 8:00 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 800 PM CDT SUN APR 26 2009 TXZ069-070-270245- UPTON-REAGAN- 800 PM CDT SUN APR 26 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR REAGAN AND EASTERN UPTON COUNTIES. AN INTENSIFYING THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST OF TEXON AT 859 PM CDT...MOVING EAST AT 25 MPH. AS THIS THUNDERSTORM INCREASES...SEVERE WEATHER MAY DEVELOP RAPIDLY. GUSTY WINDS...HAIL...BRIEF HEAVY RAIN...AND DEADLY LIGHTNING ARE POSSIBLE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT MONDAY MORNING FOR WEST TEXAS.
Special weather statement, Apr 26, 8:37 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 837 PM CDT SUN APR 26 2009 TXZ075-082-270200- PECOS-TERRELL- 837 PM CDT SUN APR 26 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EAST CENTRAL PECOS AND NORTHEASTERN TERRELL COUNTIES. AN INTENSIFYING THUNDERSTORM WAS LOCATED 10 MILES WEST OF SHEFFIELD AT 837 PM CDT...MOVING NORTHEAST AT 20 MPH. AS THIS THUNDERSTORM INCREASES...SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN EAST CENTRAL PECOS AND NORTHEASTERN TERRELL COUNTIES... INCLUDING THE CITY OF SHEFFIELD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 11:51 PM CDT | Severe Thunderstorm Warning | MAF | Reagan | 24 min |
| Apr 27, 1:13 AM CDT | Severe Thunderstorm Warning | MAF | Midland | 32 min |
| Apr 27, 1:46 AM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Midland | 59 min |
| Apr 27, 2:00 AM CDT | Areal Flood Advisory | MAF | Midland | 3 hr |
| Apr 27, 2:34 AM CDT | Flash Flood Warning | MAF | Midland | 3 hr |
| Apr 27, 3:06 AM CDT | Flash Flood Warning | MAF | Glasscock | 3 hr |
| Apr 27, 3:16 AM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 59 min |
| Apr 27, 4:18 AM CDT | Flash Flood Warning | MAF | Mitchell | 3 hr |
| Apr 27, 4:41 AM CDT | Flash Flood Warning | MAF | Howard | 3 hr |
| Apr 27, 5:34 AM CDT | Flash Flood Warning | MAF | Glasscock, Reagan | 3 hr |
| Apr 27, 6:09 AM CDT | Areal Flood Advisory | MAF | Glasscock | 3 hr |
| Apr 27, 1:48 PM CDT | Fire Weather Watch | MAF | 15 hr | |
| Apr 27, 1:48 PM CDT | Red Flag Warning | MAF | 7 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.